Volume 22, issue 6 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Contractible stability spaces and faithful braid group actions

Yu Qiu and Jon Woolf

Geometry & Topology 22 (2018) 3701–3760
Abstract

We prove that any “finite-type” component of a stability space of a triangulated category is contractible. The motivating example of such a component is the stability space of the Calabi–Yau–N category D(ΓNQ) associated to an ADE Dynkin quiver. In addition to showing that this is contractible we prove that the braid group Br(Q) acts freely upon it by spherical twists, in particular that the spherical twist group Br(ΓNQ) is isomorphic to Br(Q). This generalises the result of Brav–Thomas for the N = 2 case. Other classes of triangulated categories with finite-type components in their stability spaces include locally finite triangulated categories with finite-rank Grothendieck group and discrete derived categories of finite global dimension.

Keywords
stability conditions, Calabi–Yau categories, spherical twists, braid groups
Mathematical Subject Classification 2010
Primary: 18E30, 20F36
Secondary: 13F60, 32Q55
References
Publication
Received: 7 November 2017
Revised: 8 February 2018
Accepted: 13 March 2018
Published: 23 September 2018
Proposed: Richard Thomas
Seconded: Jim Bryan, Frances Kirwan
Authors
Yu Qiu
Yau Mathematical Sciences Center
Tsinghua University
Beijing, China
Jon Woolf
Department of Mathematical Sciences
University of Liverpool
Liverpool
United Kingdom